Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2009, 11:34 AM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2009, 11:34 AM CDT (16:34 UTC)
- Expired
- Mar 24, 2009, 12:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 12:32 PM CDT | TSTM WND GST 60 | 8 Ssw Eureka Springs, AR | BLEW DOWN OUTSIDE...PERIMETER...WALL TO FACILITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 10:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 241634
SVRTSA
ARC007-015-087-241730-
/O.NEW.KTSA.SV.W.0048.090324T1634Z-090324T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1134 AM CDT TUE MAR 24 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BENTON COUNTY IN NORTHWEST ARKANSAS
CARROLL COUNTY IN NORTHWEST ARKANSAS
NORTHERN MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 1230 PM CDT
* AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF GARFIELD TO 16 MILES SOUTHWEST OF
WAR EAGLE...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GARFIELD...
GATEWAY...WAR EAGLE...BEAVER...EUREKA SPRINGS...GRANDVIEW...
BERRYVILLE...URBANETTE...GREEN FOREST AND OAK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3631 9329 3623 9392 3624 9400 3622 9401
3622 9404 3650 9404 3650 9330
TIME...MOT...LOC 1634Z 249DEG 37KT 3649 9412 3618 9418
$$2 follow-up statements
000
WWUS54 KTSA 241713
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT TUE MAR 24 2009
ARC007-241722-
/O.CAN.KTSA.SV.W.0048.000000T0000Z-090324T1730Z/
BENTON AR-
1213 PM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON COUNTY IS
CANCELLED...
LAT...LON 3631 9329 3624 9386 3625 9386 3650 9375
3650 9330
TIME...MOT...LOC 1712Z 249DEG 37KT 3649 9366 3625 9384
$$
ARC015-087-241730-
/O.CON.KTSA.SV.W.0048.000000T0000Z-090324T1730Z/
CARROLL AR-MADISON AR-
1213 PM CDT TUE MAR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR NORTHERN MADISON AND NORTHERN CARROLL COUNTIES...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAK
HILL TO 10 MILES WEST OF ROCKHOUSE...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PLEASANT
RIDGE...GRANDVIEW...ROCKHOUSE...URBANETTE...COIN...GREEN FOREST...
BERRYVILLE...DENVER AND OAK GROVE.
WIND GUSTS TO 63 MPH WERE RECORDED AT SPRINGDALE AIRPORT WITH THIS
LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3631 9329 3624 9386 3625 9386 3650 9375
3650 9330
TIME...MOT...LOC 1712Z 249DEG 37KT 3649 9366 3625 9384
$$000
WWUS54 KTSA 241728
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CDT TUE MAR 24 2009
ARC015-087-241737-
/O.EXP.KTSA.SV.W.0048.000000T0000Z-090324T1730Z/
CARROLL AR-MADISON AR-
1228 PM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MADISON AND NORTHERN
CARROLL COUNTIES EXPIRES AT 1230 PM CDT...
THE LINE OF THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
THROUGH 1 PM...GUSTY WINDS WILL STILL BE POSSIBLE...ALONG WITH VERY
HEAVY RAIN.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3631 9329 3624 9386 3625 9386 3650 9375
3650 9330
TIME...MOT...LOC 1727Z 249DEG 37KT 3654 9348 3630 9366
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:43 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 24, 9:43 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 943 AM CDT TUE MAR 24 2009 .DISCUSSION... HAVE SENT AN UPDATE TO FORECAST TO UPDATE PROGRESSION OF COLD FRONT. AT 9:30 IT WAS LOCATED NEAR A MIAMI...PRYOR... MUSKOGEE...TO 30 MILES NORTHWEST OF MCALESTER LINE. CLEARING LINE JUST ENTERING OUR NORTHWEST COUNTIES. LITTLE CHANGE IN THINKING AT THE MOMENT WITH DATA FROM 12Z MODELS JUST STARTING TO COME IN. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....10
Hazardous weather outlook, Mar 24, 5:23 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 523 AM CDT TUE MAR 24 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 449 AM CDT TUE MAR 24 2009 ...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING AND EARLY AFTERNOON. THE FRONT IS EXPECTED TO BE NEAR INTERSTATE 44 AROUND 7 AM AND STRETCH FROM NORTHWEST ARKANSAS TO EXTREME SOUTHEAST OKLAHOMA AROUND 1 PM. A FEW THUNDERSTORMS AHEAD OF THE FRONT WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND. STRONG WIND FIELDS AND RESULTANT SHEAR COULD PRODUCE BRIEF ISOLATED TORNADOES. LOCALLY HEAVY RAIN IS ALSO POSSIBLE IN AREAS OF REPEAT THUNDERSTORMS. SHOULD THE COLD FRONT SLOW DOWN...STORMS OVER WEST CENTRAL ARKANSAS AND EXTREME SOUTHEAST OKLAHOMA WILL POSE A GREATER THREAT THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE NEXT SEVERAL DAYS WILL BE UNSETTLED. THE FRONT WILL START BACK NORTH LATE WEDNESDAY AS A WARM FRONT...WHICH COULD IGNITE ANOTHER ROUND OF THUNDERSTORMS. A POTENT UPPER LOW DROPPING SOUTH FROM THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS FRIDAY WILL BRING A THUNDERSTORM THREAT LATE THURSDAY AND FRIDAY. COLD AIR ASSOCIATED WITH THAT SYSTEM MAY PRODUCE A RAIN SNOW MIX FOR AREAS NEAR THE KANSAS OR MISSOURI BORDERS FRIDAY NIGHT INTO SATURDAY. SIGNIFICANT SNOW IS LIKELY NORTH OF OUR AREA. SHOULD THIS SYSTEM TAKE A MORE SOUTHERN ROUTE...CHANCES INCREASE FOR MEASURABLE SNOW IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 24, 9:47 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
947 AM CDT TUE MAR 24 2009
OKZ062-063-067-068-070-071-241530-
CHEROKEE OK-DELAWARE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-WAGONER OK-
947 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND NORTHWESTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER...SOUTHWESTERN DELAWARE AND SOUTHEASTERN
MAYES
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 946 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF SALINA TO 4 MILES SOUTHWEST
OF STIDHAM...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PRYOR...LOCUST GROVE...WAGONER...
MUSKOGEE AND CHECOTAH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3644 9478 3535 9535 3533 9584 3633 9518
TIME...MOT...LOC 1446Z 239DEG 36KT 3626 9517 3534 9576Special weather statement, Mar 24, 10:00 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT TUE MAR 24 2009
OKZ058-063-241515-
DELAWARE OK-OTTAWA OK-
1000 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE AND EASTERN OTTAWA
AT 1000 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF PEORIA TO GROVE...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...GROVE...WYANDOTTE AND PEORIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3700 9462 3656 9462 3655 9485 3700 9474
TIME...MOT...LOC 1500Z 236DEG 48KT 3698 9464 3660 9477Local storm report, Mar 24, 10:32 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM TSTM WND GST EUFAULA 35.29N 95.58W
03/24/2009 M62 MPH MCINTOSH OK EMERGENCY MNGR
&&
CASSpecial weather statement, Mar 24, 10:43 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT TUE MAR 24 2009
OKZ063-068-069-241615-
ADAIR OK-CHEROKEE OK-DELAWARE OK-
1043 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE AND NORTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
AT 1042 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
BROAD LINE EXTENDING FROM 4 MILES SOUTH OF JAY TO 8 MILES SOUTHWEST
OF ELDON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...COLCORD...KANSAS...ELDON
AND PROCTOR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3662 9462 3651 9460 3648 9462 3589 9451
3580 9495 3640 9490
TIME...MOT...LOC 1542Z 233DEG 43KT 3637 9482 3584 9494Special weather statement, Mar 24, 11:12 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1112 AM CDT TUE MAR 24 2009
ARZ010-OKZ068-069-072-241645-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-WASHINGTON AR-
1112 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE AND NORTHERN SEQUOYAH
AT 1112 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES WEST OF BARON TO 3 MILES WEST OF MARBLE
CITY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BUNCH...
BARON...MARBLE CITY AND SUMMERS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3607 9439 3565 9457 3549 9494 3586 9489
TIME...MOT...LOC 1612Z 247DEG 36KT 3593 9469 3557 9486Local storm report, Mar 24, 11:16 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM TORNADO 4 SE PAWNEE 36.30N 96.75W
03/23/2009 PAWNEE OK FIRE DEPT/RESCUE
RADAR INDICATED TORNADO COMPLETELY DESTROYED A BARN.
PRODUCED SIGNIFICANT DAMAGE TO A NURSERY AND TREES.
LOCATION OF SITE DESCRIBED TO BE AT 349150 E 0500 RD.
EAST SIDE OF INTERSECTION AT HIGHWAY 18 AND E 0500 RD. NE
AND SE CORNERS OF INTERSECTION EXPERIENCED DAMAGE. MAY
ALSO BE ASSOCIATED DETRIMENT AT NEW SUB-DIVISION JUST SW
WHERE 0510 RD ENDS ON WEST SIDE OF HWY 18.
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:56 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 64 min |
| Mar 24, 11:39 AM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Mar 24, 12:06 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Mar 24, 1:00 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.